Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 583, NWS Jackson, MS

October 18, 2012Franklin County, Jefferson County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 18, 2012, 1:49 AM CDT for Franklin County, Jefferson County, Lincoln County, Mississippi. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2012, 1:49 AM CDT (06:49 UTC)
Expired
Oct 18, 2012, 2:45 AM CDT
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Franklin County, MS, Jefferson County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 2:09 AM CDTTSTM WND DMGMccall Creek, MSPOWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 7:01 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WUUS54 KJAN 180649
SVRJAN
MSC037-063-085-180745-
/O.NEW.KJAN.SV.W.0583.121018T0649Z-121018T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
149 AM CDT THU OCT 18 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...
  NORTHEASTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 245 AM CDT

* AT 150 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW HOPE MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CASEYVILLE BY 200 AM CDT...
  MCCALL CREEK AND LITTLE SPRINGS BY 205 AM CDT...
  VAUGHN AND LOYD STAR BY 210 AM CDT...
  WEST LINCOLN AND CENTER POINT BY 215 AM CDT...
  BROOKHAVEN BY 220 AM CDT...
  BOGUE CHITTO BY 225 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3161 9105 3170 9074 3170 9071 3154 9025
      3135 9024 3134 9064
TIME...MOT...LOC 0650Z 297DEG 36KT 3158 9082

$$
2 follow-up statements
606 
WWUS54 KJAN 180701
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
201 AM CDT THU OCT 18 2012

MSC063-180711-
/O.CAN.KJAN.SV.W.0583.000000T0000Z-121018T0745Z/
JEFFERSON MS-
201 AM CDT THU OCT 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3159 9101 3161 9096 3161 9074 3168 9074
      3169 9072 3154 9026 3135 9024 3134 9064
TIME...MOT...LOC 0701Z 297DEG 36KT 3153 9070

$$

MSC037-085-180745-
/O.CON.KJAN.SV.W.0583.000000T0000Z-121018T0745Z/
LINCOLN MS-FRANKLIN MS-
201 AM CDT THU OCT 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR EASTERN FRANKLIN AND LINCOLN COUNTIES...

AT 201 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MCCALL CREEK MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VAUGHN AND LOYD STAR BY 210 AM CDT...
  WEST LINCOLN AND CENTER POINT BY 215 AM CDT...
  BROOKHAVEN BY 220 AM CDT...
  BOGUE CHITTO BY 225 AM CDT...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3159 9101 3161 9096 3161 9074 3168 9074
      3169 9072 3154 9026 3135 9024 3134 9064
TIME...MOT...LOC 0701Z 297DEG 36KT 3153 9070

$$

MME
401 
WWUS54 KJAN 180728
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 AM CDT THU OCT 18 2012

MSC037-085-180745-
/O.CON.KJAN.SV.W.0583.000000T0000Z-121018T0745Z/
LINCOLN MS-FRANKLIN MS-
228 AM CDT THU OCT 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHEASTERN FRANKLIN AND SOUTH CENTRAL LINCOLN COUNTIES...

AT 228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CENTER POINT MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOGUE CHITTO BY 235 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3134 9064 3148 9084 3151 9052 3135 9037
TIME...MOT...LOC 0728Z 305DEG 35KT 3139 9055

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 12:05 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 18, 12:05 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1205 AM CDT THU OCT 18 2012

.UPDATE...SEVERE STORMS CONTINUE TO IMPACT PORTIONS OF THE ARKLAMISS
TONIGHT...AND ARE EXPECTED TO CONTINUE TO DO SO OVER THE NEXT 2 TO 3
HOURS. HIGHEST RISK FOR SEVERE STORMS WILL BE ALONG AND NORTH OF I-20
EAST OF I-55...WITH MORE OF AN ISOLATED RISK SOUTH OF I-20. THE
TORNADO WATCH IN EFFECT UNTIL 3 AM HAS BEEN EXPANDED TO INCLUDE
LAUDERDALE COUNTY. DAMAGING WINDS AND TORNADOES CONTINUE TO BE THE
MAIN RISKS WITH THESE STORMS...WITH SEVERAL REPORTS OF SUBSTANTIAL
DAMAGE COMING IN FROM AREAS THAT HAVE BEEN IMPACTED BY THESE STORMS.
PLEASE CONTINUE TO MONITOR THIS SITUATION OVER THE NEXT FEW HOURS.

&&

.PREV DISCUSSION... /ISSUED 905 PM CDT WED OCT 17 2012/

UPDATE...A BROKEN LINE OF STORMS IS NOW MOVING INTO THE NORTHWEST
DELTA. THESE STORMS HAVE A HISTORY OF DAMAGE ACROSS ARKANSAS EARLIER
THIS EVENING AND A NUMBER OF SVR AND TOR WARNINGS HAVE BEEN ISSUED
ALONG THE LINE. TORNADO WATCH 668 IS IN PLACE FOR MOST OF THE
ARKLAMISS BUT THE PINE BELT THROUGH 3AM. THIS ALL COMES AHEAD OF A
POWERFUL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. LATEST
ANALYSIS INDICATES PLENTY OF WIND SHEAR IN PLACE AND HELICITY WHICH
WILL BE SUPPORTIVE OF TORNADIC ACTIVITY...ESPECIALLY ACROSS THE
NORTHWEST DELTA. FURTHER TO THE SOUTH AND EAST...THIS DOES DIMINISH.
INSTABILITY SEEMED TO BE IN QUESTION EARLIER TODAY BUT THERE LOOKS TO
BE ENOUGH FOR THE MOMENT TO SUSTAIN THESE STORMS WITH MID TO UPPER 60
DEWPOINTS PRESENT GENERALLY ALONG AND WEST OF THE I-55 CORRIDOR.
TIMING FOR THESE STORMS IS GENERALLY THE SAME AND ADJUSTED THE
WEATHER GRIDS TO ACCOUNT FOR CURRENT TRENDS...THOUGH ADDITIONAL
ADJUSTMENTS LIKELY WILL NEED TO BE MADE AS THE EVENING PROGRESSES AND
THE LINE CONTINUES THROUGH THE REGION. THE ONLY OTHER ADJUSTMENT TO
THE FORECAST WAS TO DROP THE WIND ADVISORY EARLY. CRITERIA WAS NOT
BEING MET AND LOOKED TO CONTINUE TO NOT BE MET OUTSIDE OF CONVECTIVE
ACTIVITY...AND WAS THUS DROPPED AT 00Z. /28/

&&

.AVIATION...
TAF SITES REMAIN VFR FOR THE TIME BEING BUT TSRA IS MOVING INTO THE
DELTA. THIS SHOULD BRING MVFR TO IFR(WITH LOCAL LIFR) CONDITIONS TO
TAF SITES. THESE STORMS LOOK TO IMPACT KGLH/KGWO THROUGH 04Z...
BETWEEN 04-07Z FOR KGTR/KJAN/KHKS AND WEAKEN WHILE IMPACTING
KMEI/KHBG AROUND 05-09Z. SEVERE STORMS WILL BRING WINDS OF 60MPH AND
TURBULENT CONDITIONS ALOFT IN THE VICINITY OF THE STORMS. COLD FROPA
WILL FOLLOW STORMS AND NW/W WINDS OF 8-15KTS WILL FOLLOW BECOMING
LIGHTER THROUGH THE DAY THURS. A RETURN TO VFR CONDITIONS EXPECTED
THURSDAY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  79  48  76 /  84   7   0   0
MERIDIAN      56  78  42  77 /  76   8   0   0
VICKSBURG     50  78  44  76 /  86   6   0   0
HATTIESBURG   64  80  47  81 /  64  11   0   0
NATCHEZ       54  75  47  77 /  64   6   0   0
GREENVILLE    50  75  47  74 /  91   5   0   0
GREENWOOD     50  77  47  73 /  90   7   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Oct 17, 2:55 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED OCT 17 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>042-
047-182000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
255 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND PORTION
OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE
SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING TORNADOES
WITH SOME POSSIBLY BEING STRONG...AND DAMAGING WIND GUSTS IN EXCESS
OF 60 MPH WILL BE POSSIBLE BETWEEN 7 PM TO 11 PM TONIGHT ACROSS THE
ARKLAMISS DELTA REGION. THE AREA NORTH OF INTERSTATE 20 AND WEST OF
INTERSTATE 55 WILL SEE THE GREATEST CHANCE FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR TONIGHT.

LAZ023>026-MSZ029>033-037>039-043>046-048>055-059>063-182000-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
255 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY
A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE
SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING A FEW TORNADOES
AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE BETWEEN
9 PM TO 1 AM TONIGHT ACROSS THE NATCHEZ TRACE CORRIDOR. THE LINE IS
EXPECTED TO SLOWLY WEAKEN AS IT PUSHES FARTHER SOUTH AND EAST OF THE
NATCHEZ TRACE CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR TONIGHT.

MSZ056>058-064>066-072>074-182000-
SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
255 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PORTION OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE STRONG TO SEVERE BROKEN SQUALL LINE ALONG A STRONG COLD FRONT WILL
GRADUALLY WEAKEN AS IT SHIFTS SOUTH AND EAST THROUGH THE OVERNIGHT
AND EARLY MORNING HOURS THURSDAY OVER THE SOUTHEAST PORTION OF
CENTRAL MISSISSIPPI. TIMING WILL BE BETWEEN 11 PM AND 4 AM. A FEW
STORMS MAY CAUSE DAMAGING WINDS OF 60 MPH AND A TORNADO STILL
REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Local storm report, Oct 18, 12:24 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1224 AM CDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     LOUISE                  32.98N 90.59W
10/17/2012                   HUMPHREYS          MS   LAW ENFORCEMENT

            AROUND LOUISE AND ALONG COUNTY BARN RD...MOBILE HOME
            DAMAGED WITH ANOTHER MOBILE HOME TURNED OVER...POWER
            LINES DOWN AS WELL.

1209 AM     TSTM WND DMG     2 NE CANTON             32.63N 90.01W
10/18/2012                   MADISON            MS   EMERGENCY MNGR

            A FEW TREES DOWN.

&&

AWEBER
Local storm report, Oct 18, 1:05 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
105 AM CDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     4 SSE YAZOO CITY        32.81N 90.38W
10/17/2012                   YAZOO              MS   LAW ENFORCEMENT

            TREE DOWN ON A HOME ALONG MYRLEVILLE RD

&&

AWEBER
Local storm report, Oct 18, 1:22 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 AM CDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     5 SSE STEELE            32.43N 89.38W
10/18/2012                   SCOTT              MS   DEPT OF HIGHWAYS

            TREE DOWN ON A HOUSE NE OF FOREST...LIKELY TORNADO

&&

AWEBER
Local storm report, Oct 18, 1:23 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
123 AM CDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     TORNADO          5 WNW LOUISE            33.00N 90.67W
10/17/2012                   SHARKEY            MS   LAW ENFORCEMENT

            *** 3 INJ *** HOMES DAMAGED ALONG HWY 14...3 INJURIES.

&&

AWEBER
Local storm report, Oct 18, 1:24 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
124 AM CDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND DMG     SHELBY                  33.95N 90.77W
10/17/2012                   BOLIVAR            MS   BROADCAST MEDIA

            MAJOR DAMAGE TO A HOME AND CAR...REPORT VIA SOCIAL MEDIA.

0908 PM     TORNADO          2 NE SHELBY             33.97N 90.74W
10/17/2012                   BOLIVAR            MS   EMERGENCY MNGR

            HEAVY DAMAGE ALONG BLUE CANE RD...3 STRUCTURES DAMAGED
            WITH ONE HOME OFF ITS BLOCKS ALONG WITH THE ROOF REMOVED.
            POWER LINES DOWN AND POWER POLES SNAPPED.

0926 PM     TSTM WND DMG     ROME                    33.96N 90.48W
10/17/2012                   SUNFLOWER          MS   EMERGENCY MNGR

            TREES DOWN AROUND ROME

0932 PM     TSTM WND DMG     3 ENE LAKE VILLAGE      33.34N 91.24W
10/17/2012                   CHICOT             AR   LAW ENFORCEMENT

            A COUPLE TREES DOWN IN LAKE CHICOT ST PARK ALONG HWY 257

0945 PM     TSTM WND DMG     1 S GREENVILLE          33.37N 91.05W
10/17/2012                   WASHINGTON         MS   BROADCAST MEDIA

            REPORTS OF MULTIPLE LIMBS AND TREES DOWN WITH SOME DAMAGE
            TO STRUCTURES ALONG WITH STREETS FLOODED IN DOWNTOWN.

0945 PM     TSTM WND DMG     1 S GREENVILLE          33.37N 91.05W
10/17/2012                   WASHINGTON         MS   BROADCAST MEDIA

            SIGN DAMAGE IN GREENVILLE ALONG WITH MULTIPLE OUTAGES AND
            5700 CUSTOMERS WITHOUT POWER. TREES ALSO DOWN ON CYPRESS
            AND ANN STOKES RDS.

0955 PM     TSTM WND DMG     DERMOTT                 33.53N 91.44W
10/17/2012                   CHICOT             AR   LAW ENFORCEMENT

            POWER LINES DOWN IN DERMOTT. MANY LIMBS DOWN AND A
            BILLBOARD TORN APART.

1009 PM     TSTM WND DMG     4 N BEW SPRINGS         33.85N 89.91W
10/17/2012                   GRENADA            MS   EMERGENCY MNGR

            TREES DOWN ALONG CARPENTER AND PEARIDGE...LIKELY TORNADO

1013 PM     TSTM WND DMG     6 NNW GRENADA           33.86N 89.84W
10/17/2012                   GRENADA            MS   EMERGENCY MNGR

            POWER LINES DOWN AND HALF A ROOF BLOWN OFF A HOME ALONG
            COUNTRY MEADOWS RD...POSSIBLE TORNADO.

1017 PM     FUNNEL CLOUD     3 NE GRENADA            33.81N 89.77W
10/17/2012                   GRENADA            MS   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR GRENADA LAKE.

1041 PM     TORNADO          5 WNW LOUISE            33.00N 90.67W
10/17/2012                   SHARKEY            MS   LAW ENFORCEMENT

            *** 3 INJ *** HOMES DAMAGED ALONG HWY 14...3 INJURIES.

1050 PM     TSTM WND DMG     LOUISE                  32.98N 90.59W
10/17/2012                   HUMPHREYS          MS   LAW ENFORCEMENT

            AROUND LOUISE AND ALONG COUNTY BARN RD...MOBILE HOME
            DAMAGED WITH ANOTHER MOBILE HOME TURNED OVER...POWER
            LINES DOWN AS WELL.

1102 PM     TSTM WND DMG     5 NW YAZOO CITY         32.91N 90.47W
10/17/2012                   YAZOO              MS   EMERGENCY MNGR

            HEAVY DAMAGE REPORTED ALONG LAKE CITY RD

1108 PM     TSTM WND DMG     BELZONI                 33.18N 90.49W
10/17/2012                   HUMPHREYS          MS   EMERGENCY MNGR

            COUPLE OF TREES AND LIMBS DOWN IN TOWN.

1130 PM     TSTM WND DMG     4 SSE YAZOO CITY        32.81N 90.38W
10/17/2012                   YAZOO              MS   LAW ENFORCEMENT

            TREE DOWN ON A HOME ALONG MYRLEVILLE RD

1209 AM     TSTM WND DMG     2 NE CANTON             32.63N 90.01W
10/18/2012                   MADISON            MS   EMERGENCY MNGR

            A FEW TREES DOWN.

1223 AM     TSTM WND DMG     2 SSE CANTON            32.58N 90.02W
10/18/2012                   MADISON            MS   EMERGENCY MNGR

            TREES DOWN ON BARNES RD, DAMPEER RD, AND AT HWY 43 AND
            RANKIN RD.

1255 AM     TSTM WND DMG     5 SSE STEELE            32.43N 89.38W
10/18/2012                   SCOTT              MS   DEPT OF HIGHWAYS

            TREE DOWN ON A HOUSE NE OF FOREST...LIKELY TORNADO

&&

AWEBER
Local storm report, Oct 18, 1:41 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT THU OCT 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TSTM WND DMG     4 S SHARON              32.60N 89.94W
10/18/2012                   MADISON            MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN E AND SE OF CANTON.

&&

AWEBER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:41 PM CDTSevere Thunderstorm WarningJANBolivar64 min
Oct 17, 8:48 PM CDTTornado WarningJANBolivar41 min
Oct 17, 9:02 PM CDTTornado WarningJANBolivar43 min
Oct 17, 9:07 PM CDTSevere Thunderstorm WarningJANSunflower53 min
Oct 17, 9:13 PM CDTTornado WarningJANSunflower33 min
Oct 17, 9:41 PM CDTTornado WarningJANWashington30 min
Oct 17, 9:57 PM CDTSevere Thunderstorm WarningJANGrenada63 min
Oct 17, 10:05 PM CDTTornado WarningJANGrenada40 min
Oct 17, 10:09 PM CDTTornado WarningJANLeflore36 min
Oct 17, 10:25 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Issaquena, Sharkey, Yazoo65 min
Oct 17, 10:29 PM CDTSevere Thunderstorm WarningJANCarroll31 min
Oct 17, 10:37 PM CDTTornado WarningJANHolmes, Humphreys, Sharkey, Yazoo53 min
Oct 17, 10:45 PM CDTSevere Thunderstorm WarningJANClay, Webster60 min
Oct 17, 11:13 PM CDTTornado WarningJANHolmes, Yazoo47 min
Oct 17, 11:27 PM CDTTornado WarningJANYazoo48 min
Oct 17, 11:36 PM CDTTornado WarningJANAttala, Madison39 min
Oct 17, 11:40 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha65 min
Oct 17, 11:49 PM CDTSevere Thunderstorm WarningJANMadison56 min
Oct 17, 11:59 PM CDTTornado WarningJANMadison, Rankin46 min
Oct 18, 12:03 AM CDTTornado WarningJANLeake, Scott57 min
Oct 18, 12:50 AM CDTTornado WarningJANNeshoba, Newton, Scott55 min
Oct 18, 1:02 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln58 min
Oct 18, 1:03 AM CDTTornado WarningJANHinds12 min
Oct 18, 1:07 AM CDTSevere Thunderstorm WarningJANNoxubee38 min
Oct 18, 1:27 AM CDTTornado WarningJANClarke, Lauderdale63 min
Oct 18, 1:41 AM CDTTornado WarningJANKemper, Lauderdale34 min
Oct 18, 1:44 AM CDTSevere Thunderstorm WarningJANRankin15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.